subcutaneous infusion abscesses

I have been on a subcut infusion of terbutaline for some time and have recently started to get very painful abscesses where I have placed the infusion. Because of this I have changed over to Sof sets but the problem hasn't gone away. I constantly seem to be on anti biotics as a result. Wondering if anyone has experienced the same problem and has any solutions? Also because of the scar tissue left behind each time I have a big one, I'm running out of places to site the needle!

3 Replies

oldestnewest
  • I had a nightmare of a time with these. And mine occurred despite using sof sets. The healing process took over 12 months, and I just dressed them every 7 days as recommended by my tissue care nurses. Mine were swabbed and no infection could be found. Silver dressings did help as they do aid healing.

  • Purdey can you give me access to private message you and I will go over the process!

    Cheers Katina

  • these are usually sterile abcesses - ie not infected - so antibiotics don't help.

    things you can try include diluting the terbutaline in water for injection/saline so that it is less concentrated, which can make it less irritant, or changing the sites more frequently.

You may also like...